Nodal Bases for the Serendipity Family of Finite Elements

Michael S. Floater, Andrew Gillette

Research output: Contribution to journalArticle

4 Scopus citations


Using the notion of multivariate lower set interpolation, we construct nodal basis functions for the serendipity family of finite elements, of any order and any dimension. For the purpose of computation, we also show how to express these functions as linear combinations of tensor-product polynomials.

Original languageEnglish (US)
Pages (from-to)1-15
Number of pages15
JournalFoundations of Computational Mathematics
Publication statusAccepted/In press - Feb 9 2016



  • Lower sets
  • Multivariate interpolation
  • Serendipity elements

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics
  • Computational Mathematics
  • Computational Theory and Mathematics

Cite this